Alert archive / Kentucky / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 76, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 15, 2010, 7:10 PM EDT for Lee County, Morgan County, Wolfe County, Kentucky. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2010, 7:10 PM EDT (23:10 UTC)
- Expired
- Jun 15, 2010, 8:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Lee County, KY, Morgan County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 24 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:35 PM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 15, 2:35 PM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 235 PM EDT TUE JUN 15 2010 .SHORT TERM.../TONIGHT THROUGH THURSDAY/...UPDATED THE MODELS ARE IN GOOD AGREEMENT THROUGH THURSDAY WITH THE GENERAL PATTERN. WENT WITH THE GFS FOR TIMING AS IT HAS BEEN LESS WRONG LATELY. THE CONDITIONS THIS AFTERNOON ARE SHOWING CRAZY INSTABILITY AND CAPE AROUND 4000...SO WE WILL HAVE TO KEEP A CLOSE EYE ON THE RADAR THIS AFTERNOON AND EVENING AS NO DOUBT SOME PULSE TYPE SEVERE STORMS DEVELOP. WE ARE NOT EXPECTING ANY ORGANIZED ACTIVITY. THE FRONT WILL BE GOING THROUGH ON WEDNESDAY AFTERNOON...SO THIS SHOULD KEEP THE THINGS A LITTLE DRIER...HOWEVER THE HOT WEATHER WILL CONTINUE FOR A WHILE. FOR TEMPS...JUST DID A BLEND OF THE NAM AND GFS MOS. .LONG TERM.../THURSDAY NIGHT THROUGH TUESDAY/...UPDATED A FLAT UPPER RIDGE WILL BUILD AND BECOME ENTRENCHED OVER THE SOUTHERN U.S. DURING THE PERIOD. UNLIKE THE PRESENT SITUATION... THE CENTER OF THE UPPER RIDGE WILL BE TO OUR SOUTHWEST OR WEST KEEPING OUR AREA UNDER A GENERALLY DRY WESTERLY FLOW ALOFT. THE DOMINANT RIDGE WILL KEEP ANY SURFACE FRONTS TO OUR NORTH AND THE ASSOCIATED SUBSIDENCE WILL LIKELY KEEP OUR NORMAL DIURNAL CONVECTION SUPPRESSED... OR AT LEAST HIGHLY ISOLATED. WILL THEREFORE KEEP THE FORECAST DRY MOST PERIODS... REMOVING THE INHERITED POP FOR SATURDAY AND SATURDAY NIGHT. THE RIDGE JUST LOOKS TOO DOMINANT TO JUSTIFY A THUNDERSTORM MENTION OVER THE WEEKEND. WE WILL BRING IN TUESDAY WITH A SLIGHT CHANCE OF THUNDERSTORMS WITH THE EXPECTATION THAT THE UPPER RIDGE MAY BECOME SUPPRESSED A BIT ALLOWING A WEAK SURFACE FRONT TO SAG SOUTHWARD TOWARD THE AREA. AS FOR TEMPS... WE APPEAR POISED TO ENTER OUR FIRST PROLONGED STRETCH OF 90 DEGREE HEAT THIS SUMMER WITH LOW TO MID 90S EXPECTED EACH DAY. FORTUNATELY... DEWPOINTS WILL BE LOWER THAN THE PAST FEW DAYS... STAYING IN THE 60S FOR THE MOST PART THROUGH THE PERIOD. THIS WILL KEEP THE APPARENT TEMP IN CHECK AND ALLOW OVERNIGHT LOWS TO DROP INTO THE 60S FOR MOST AREAS EACH NIGHT. && .AVIATION.../18Z TO 18Z/. WITH STRONG HEATING TODAY...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AROUND 18Z AND PERSIST UNTIL ABOUT 00Z. THE PROBABILITY OF A DIRECT HIT AT ANY GIVEN POINT IS ONLY AROUND 50 PERCENT. SO...A TEMPO GROUP FOR THUNDER WAS USED. THINK THAT MOST CONVECTION WILL WEAKEN THIS EVENING. VALLEY FOG WILL BRING VFR OR WORSE CONDITIONS TO SOME LOCATIONS OVERNIGHT...BUT PROBABLY NOTHING BELOW MVFR AT TAF SITES. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JJ LONG TERM...ABE AVIATION...JJ
Hazardous weather outlook, Jun 15, 10:21 AM EDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1021 AM EDT TUE JUN 15 2010 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161730- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1021 AM EDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE...WITH A POTENTIAL FOR DAMAGING WIND AND SMALL HAIL IN THE STRONGEST STORMS DURING THE AFTERNOON AND EVENING. THERE COULD ALSO BE LOCALLY HEAVY RAINFALL...ESPECIALLY IF MULTIPLE THUNDERSTORMS MOVE OVER THE SAME LOCATION. HOT AND HUMID WEATHER IS FORECAST TO REMAIN IN PLACE TODAY. HEAT INDICES WILL RANGE FROM 95 TO 101 IN THE AFTERNOON AND EARLY EVENINGS AND WILL ONLY DROP TO NEAR 70 IN THE EARLY MORNINGS. THE PROLONGED EFFECT FROM THIS EXTENDED PERIOD OF HOT AND HUMID WEATHER MAY BECOME DANGEROUS...ESPECIALLY FOR THE ELDERLY...AS WELL AS PETS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY...AND ALSO SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL...DAMAGING WIND...OR RAINFALL IN EXCESS OF AN INCH IN AN HOUR TODAY OR TONIGHT. JJ
In the hours before
Special weather statement, Jun 15, 4:43 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 443 PM EDT TUE JUN 15 2010 KYZ088-115-118-152115- PERRY-LETCHER-HARLAN- 443 PM EDT TUE JUN 15 2010 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515 PM EDT TUESDAY AFTERNOON... SOUTHEASTERN PERRY... LETCHER AND NORTHEASTERN HARLAN. AT 443 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DEFEATED CREEK...OR 12 MILES SOUTHWEST OF WHITESBURG...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LYNCH AROUND 450 PM EDT...FLINT AROUND 455 PM EDT...KINGS CREEK AROUND 500 PM EDT...OSCALOOSA AROUND 505 PM EDT...DAY AROUND 510 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JACOBSON
Special weather statement, Jun 15, 5:27 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 527 PM EDT TUE JUN 15 2010 KYZ079-083-152215- PULASKI-WAYNE- 527 PM EDT TUE JUN 15 2010 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 615 PM EDT TUESDAY EVENING... WESTERN PULASKI AND NORTHEASTERN WAYNE. AT 527 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAINS STORE... OR 17 MILES WEST OF SOMERSET...MOVING EAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CAINS STORE AROUND 545 PM EDT...MAGNUM AROUND 550 PM EDT...FAUBUSH AROUND 555 PM EDT...NAOMI AROUND 600 PM EDT...NAOMI AROUND 605 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JACOBSON
Special weather statement, Jun 15, 5:37 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 537 PM EDT TUE JUN 15 2010 KYZ084-152215- MCCREARY- 537 PM EDT TUE JUN 15 2010 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTY THROUGH 615 PM EDT TUESDAY EVENING... MCCREARY. AT 537 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED 6 MILES EAST OF GREAT MEADOWS CAMPSITES...OR 9 MILES NORTHWEST OF ONEIDA... MOVING NORTHEAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BLUE HERON AROUND 550 PM EDT...PINE KNOT AROUND 555 PM EDT...STEARNS AROUND 600 PM EDT...MARSHES SIDING AROUND 605 PM EDT...AND WIBORG AROUND 615 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Jun 15, 6:24 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 624 PM EDT TUE JUN 15 2010 KYZ050-051-059-060-152315- BATH-MONTGOMERY-MENIFEE-POWELL- 624 PM EDT TUE JUN 15 2010 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 715 PM EDT TUESDAY EVENING... SOUTHEASTERN BATH... SOUTHERN MONTGOMERY... NORTHERN MENIFEE AND NORTHWESTERN POWELL. AT 624 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR JEFFERSONVILLE...OR 8 MILES SOUTHEAST OF MOUNT STERLING...MOVING NORTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CLAY LICK AROUND 630 PM EDT...HOPE AROUND 635 PM EDT...CROOKS AROUND 640 PM EDT...OLYMPIA SPRINGS AROUND 645 PM EDT...AND YOUNG SPRINGS AROUND 650 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Jun 15, 6:29 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 629 PM EDT TUE JUN 15 2010 KYZ079-080-152315- PULASKI-LAUREL- 629 PM EDT TUE JUN 15 2010 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 715 PM EDT TUESDAY EVENING... SOUTHEASTERN PULASKI AND SOUTHWESTERN LAUREL. AT 629 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR SLOANS VALLEY...OR 10 MILES SOUTHEAST OF SOMERSET...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GRADE AROUND 635 PM EDT...DYKES AROUND 645 PM EDT...MOUNT VICTORY AROUND 655 PM EDT...HUXLEY AROUND 700 PM EDT...AND ROCKCASTLE SPRINGS AROUND 715 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Jun 15, 6:39 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 639 PM EDT TUE JUN 15 2010 KYZ084-085-152345- WHITLEY-MCCREARY- 639 PM EDT TUE JUN 15 2010 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 745 PM EDT TUESDAY EVENING... CENTRAL WHITLEY AND EAST CENTRAL MCCREARY. AT 640 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR DUCKRUN...OR 8 MILES WEST OF WILLIAMSBURG...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...JELLICO CREEK AROUND 645 PM EDT...KRUPP AROUND 650 PM EDT...REDBIRD AROUND 655 PM EDT...LIBERTY AROUND 700 PM EDT...AND CLIO AROUND 705 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:20 PM EDT | Areal Flood Advisory | JKL | Fleming | 3 hr |
| Jun 15, 3:08 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Whitley | 40 min |
| Jun 15, 3:57 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 48 min |
| Jun 15, 6:35 PM EDT | Areal Flood Advisory | JKL | McCreary, Whitley | 3 hr |
| Jun 15, 6:41 PM EDT | Flash Flood Warning | JKL | McCreary, Whitley | 3 hr |
| Jun 15, 6:47 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Whitley | 43 min |
| Jun 15, 6:49 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Morgan, Powell, Wolfe | 41 min |
| Jun 15, 7:12 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Laurel | 48 min |
| Jun 15, 7:29 PM EDT | Areal Flood Advisory | JKL | Pulaski | 2 hr |
| Jun 15, 7:38 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Morgan | 67 min |
| Jun 15, 7:56 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin, Morgan | 64 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.